Hail, Aurora
- When
- April 6, 5:10 AM CST
- Where
- Aurora County, Plankinton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.717, -98.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 6, 2:09 AM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 AM CDT THU APR 6 2006
.DISCUSSION...
LOTS TO GET ORGANIZED THIS MORNING IN THE FIRST 24 HOURS. ELEVATED
INSTABILITY CONTINUES TO INCREASE ACROSS THE REGION VERY EARLY THIS
MORNING AS UPPER LEVEL JET PRESSES INTO OUR FAR WESTERN CWA BY ABOUT
12Z. BEST UPPER LEVEL FORCING WORKS FROM WEST TO EAST TODAY AND
REALLY FOCUSES IN ON SOUTHEAST CWA THIS AFTERNOON. COULD SEE SOME
ELEVATED HAILERS THIS MORNING BUT WILL NEED TO OVERCOME SOME
ELEVATED CIN AS WELL. AT THIS TIME...THE FAR SOUTHERN CWA APPEARS TO
HAVE THE BEST CHANCE TO BUST THE CIN. LOOKS LIKE NORTHEAST NEBRASKA
COULD BE A FOCAL POINT FOR DEVELOPMENT LATE THIS AFTERNOON...THEN
EVERYTHING SHOULD BLOSSOM AFTER THAT. WITH SATURATED GROUND/RIVER
ISSUES ALREADY AND A PRETTY GOOD POTENTIAL FOR LOCATIONS IN NW IA TO
RECEIVE A COUPLE OF INCHES OF RAIN...WILL ISSUE A FLASH FLOOD WATCH
FOR THAT AREA FOR TONIGHT INTO FRIDAY MORNING. 925-850MB MOISTURE
TRANSPORT VECTORS REALLY CRANK UP OVER THE AREA THIS EVENING...THEN
BEGIN TO WANE ON FRIDAY MORNING. LATEST SREF POPS FOR GREATER THAN
AN INCH OF QPF SHOW THAT AT 70% OF MEMBERS PRODUCE MORE THAN AN
INCH OF QPF IN NW IA...SO THIS BACKS UP THE FLOOD WATCH. AS FOR
SEVERE THREAT THIS AFTERNOON/EVENING...STILL LOOKS VERY GOOD FAR
SOUTHEAST AND WOULD PLAN ON A TOR WATCH COMING OUT SOMETIME AROUND
300-400 PM CDT. WHILE CURRENT THINKING IS THAT THE 15% PROBABILITY
OF TOR INTO SUX SHOULD BE LOWER WITH WARM FRONT EXPECTED TO BE
FARTHER SOUTH INTO NEBRASKA...CANNOT COMPLETELY RULE OUT A TORNADO
IN NE NEBRASKA/NW IA. 0-1KM EHI EXCEEDS 2 AND OTHER IMPORTANT
PARAMETERS LOOK DECENT AS WELL...BUT MODELS FAIRLY CLUTTERED BY
CONVECTION SO ANALYSIS DIFFICULT.
OTHERWISE...MOST PRECIP SHOULD BE GONE BY LATE FRIDAY
MORNING...SETTING UP A COOL A BREEZY FRIDAY...THEN QUICKLY
RECOVERING TEMPS INTO MONDAY. ANOTHER DECENT WAVE SUGGESTED BY
MONDAY AND MAY NEED TO INCREASE POPS A BIT MONDAY NIGHT INTO
TUESDAY.
&&
.AVIATION...
INCREASING LOW LEVEL MOISTURE BEING DRAWN INTO THE AREA FROM THE
CENTRAL/SOUTHERN PLAINS MAY PRODUCE SOME MVFR CIGS LATER TONIGHT AT
ALL TAF SITES. CHANCE OF ELEVATED TSRA INCREASING ALONG THE MISSOURI
RIVER... INCLUDING AT KSUX...AFTER 08Z...THEN EXPANDING INTO THE
KFSD/KHON AREAS CLOSER TO 10Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR IAZ002-
IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-
IAZ032.
MN...NONE.
NE...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR NEZ013-
NEZ014.
SD...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR SDZ069-
SDZ070-SDZ071.
&&
08HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 358 AM CDT THU APR 06 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 358 AM CDT THU APR 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS...MAINLY ALONG AND WEST OF THE JAMES VALLEY...WILL BE POSSIBLE THIS MORNING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF NICKELS. MUCH STRONGER STORMS WILL BE POSSIBLE THIS AFTERNOON OVER NORTHEAST NEBRASKA...NORTHWEST IOWA AND EXTREME SOUTHEAST SOUTH DAKOTA. THESE STORMS WILL BE CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND POSSIBLY AN ISOLATED TORNADO. THE BEST CHANCE FOR THESE STRONGER STORMS WILL BE FROM 400 PM CDT THROUGH 800 PM CDT. AREAS TO THE NORTH AND WEST OF HERE WILL SEE SOME POTENTIAL FOR FOR HAIL TO THE SIZE OF QUARTERS DURING THIS TIME. FLOODING... MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM SOUTHEAST SOUTH DAKOTA...INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE AREA...BRINGING HEAVY RAIN TO MANY LOCATIONS. THE HEAVIEST RAIN...POSSIBLY REACHING TWO AND A HALF INCHES...SHOULD OCCUR ALONG AND SOUTH OF A YANKTON TO SPENCER IOWA LINE. THIS MAY EXACERBATE ANY ONGOING FLOODING OR POSSIBLY CREATE NEW FLOODING PROBLEMS. WIND AND FOG... NORTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING...WITH SUSTAINED WINDS AROUND 30 MPH POSSIBLE AND GUSTS AS HIGH AS 40 MPH POSSIBLE. THE STRONGEST WINDS SHOULD OCCUR FROM ABOUT MIDNIGHT THROUGH NOON ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTH TO NORTHEAST WINDS WILL DECREASE THROUGHOUT THE DAY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 400 PM CDT ACROSS FAR SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASK AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The Sioux Falls radar (KFSD), 142 km away, was scanning. The volume nearest the first event began at 11:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5502012.